Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 156, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 27, 2007, 7:52 PM MDT for Eddy County, New Mexico. It took effect at Jul 27, 2007, 7:57 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 7:52 PM MDT (01:52 UTC)
- In effect from
- Jul 27, 2007, 7:57 PM MDT
- Expired
- Jul 27, 2007, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 280157 FFWMAF NMC015-280445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 752 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1045 PM MDT * AT 740 PM MDT...THE PUBLIC AND LOCAL LAW ENFORCEMENT REPORTED 6 INCHES TO ONE FOOT OF WATER ACROSS SEVERAL STREETS IN THE CITY OF ARTESIA. AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTHWEST AT 15 MPH ACROSS NORTHWESTERN EDDY COUNTY. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL LIKELY CAUSE ADDITIONAL FLOODING ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA...HOPE...AND NUMEROUS LOW WATER CROSSINGS ACROSS NORTHWESTERN EDDY COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3295 10482 3296 10416 3245 10434 3241 10481 TIME...MOT...LOC 0152Z 180DEG 0KT 3271 10451 $$
1 follow-up statement
000 WGUS74 KMAF 280249 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 943 PM CDT FRI JUL 27 2007 NMC015-280445- EDDY- 843 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR NORTHWESTERN EDDY COUNTY... AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT SHOWERS AND THUNDERSTORM PRODUCING HEAVY RAIN OVER NORTHWESTERN EDDY COUNTY. THIS ACTIVITY WILL MOVE TO THE SOUTHWEST AT 15 MPH. RAINFALL AMOUNTS UP TO ONE AND ONE HALF INCHES PER HOUR WERE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA... HOPE...AND MANY COUNTY ROADS WITH LOW WATER CROSSINGS ACROSS NORTHWESTERN EDDY COUNTY. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3295 10482 3296 10416 3245 10434 3241 10481 TIME...MOT...LOC 0243Z 180DEG 0KT 3257 10471 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:09 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 1:09 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT FRI JUL 27 2007 .DISCUSSION... WATER VAPOR INDICATES MID/UPPER LOW HAS MOVED N IN LAST 24HRS WITH SOME DRIER AIR BEING ENTRAINED INTO CIRCULATION TO THE FAR S. EXPECT ANOTHER LACK LUSTER DAY WRT TO CONVECTION IN THE MTNS WHERE NO MORE THAN ISOLD DIURNAL STORMS EXPECTED. IN THE E AND CENTRAL PB (CLOSER PROXIMITY TO LOW) EXPECTING THAT COVERAGE WILL BE NEAR SCT. SLOW MOVEMENT WILL INCREASE LOCAL HEAVY RAIN CONCERNS. STORMS CLOSELY TIED TO DIURNAL HEATING TRENDS. OVERNIGHT LOW TEMPS CONTINUE TO BE ON THE COOL SIDE AND WILL CONTINUE THIS TREND IN LINE WITH FWC. TRACK AND TIMING OF AFOREMENTIONED MID/UPPER LOW CONTINUES TO BE PROBLEMATIC WITH NAM BEING VERY INCONSISTENT FROM PREVIOUS 24HRS. MODELS ALL MISSED CIRCULATION MOVING TO THE N IN LAST 24HRS AND NOW EXPECT THAT IT WILL EVENTUALLY DRIFT SW ACRS PB THRU SAT. THIS WILL DELAY BEST CHANCE OF RAIN TIL SUNDAY WHEN PB WILL FINALLY BE ON THE E SIDE OF LOW. PW/S STILL LOOK HEALTHY SUN/MON AROUND 1.75 AND SLOW MOVEMENT OF SYSTEM WILL FAVOR A PERIOD OR TWO WHERE LOCAL HEAVY RAIN WILL BE A CONCERN...PROBABLY SUNDAY AND OR MONDAY. SUBTROPICAL RIDGE IS ORIENTED FROM GREAT BASIN INTO NRN PLAINS AND MID/UPPER LOW WILL CONTINUE TO TRACK E INTO FAR W TX THRU MONDAY. INCREASED CLOUDS/LOWER HEIGHTS/RAIN/7H TEMPS GENERALLY RANGING FROM 9-13C INDICATE THE UNSEASONALLY COOL TEMPS WILL CONTINUE THROUGH MONDAY AND WILL KEEP FCST TEMP BLO MEXMOS AND NORMAL. DEVELOPMENT OF SUBTROPICAL RIDGE LOOKS SUSPECT (DEVELOPING FROM THE SE) FROM TUE ONWARD AND SETTING UP NW FLOW. AGAIN WILL OPT TO REFLECT LITTLE CHANGE IN THIS PORTION OF THE FCST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 86 65 84 / 30 30 30 40 CARLSBAD NM 66 91 67 91 / 20 20 30 20 DRYDEN TX 69 85 69 84 / 30 40 40 30 FORT STOCKTON TX 67 85 66 86 / 20 40 40 40 GUADALUPE PASS TX 63 83 63 84 / 20 20 30 20 HOBBS NM 64 90 65 87 / 20 10 20 30 MARFA TX 58 79 60 78 / 20 40 40 40 MIDLAND INTL AIRPORT TX 65 86 66 85 / 20 30 30 40 ODESSA TX 66 88 66 86 / 20 30 30 40 WINK TX 68 91 67 88 / 20 20 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 27, 1:13 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT FRI JUL 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT FRI JUL 27 2007 /113 PM MDT FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. MOST OF THE THUNDERSTORMS WILL OCCUR OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGION. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. SINCE PLENTY OF MOISTURE WILL BE AVAILABLE IN THE ATMOSPHERE...HEAVY RAIN MAY RESULT FROM SOME OF THE THUNDERSTORMS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 27, 5:34 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 PM CDT FRI JUL 27 2007 TXZ068-280030- CRANE- 634 PM CDT FRI JUL 27 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TUBBS CORNER AT 634 PM CDT...MOVING SOUTHEAST AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN CENTRAL CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.